Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Meds
Oct 20, 2008

I've been on several meds and I recently stopped about 3-4wks ago because I'm really depressed because I feel I've develop some facial wasting. My doc thinks it's all in my head, but after you lived in a body for 30yrs you would notice some changes with your body. anyway..before I stopped my meds, I was on Truvada & Lexiva and just needed to take a break.. I'm aware of drug resistance and everything else that could happen by stopping my meds but I'm really tired right now and it's very hard for me taking hiv meds when I think it's changing my appearance, but anyway... my question is I will be going to see my doc at the end of this month and just need to be aware of which meds are likely to have those long term side effects of(facial wasting) that's driving me insane. I need to know out of the 3 choices which one's most likely will not cause that problem if I take it along with the truvada...the lexiva, viramune or isentress. Please help!!!

Response from Dr. DeJesus

Unfortunately, I do not have too much news for you. All the options you listed have not been associated with significant lipoatrophy; not that it would not occur with them, but unlikely. There are many other issues that need to be taken in consideration when selecting a regimen for a patient with your concerns. For example, what is your CD4 count now?, What was the lower CD4 count you ever had?, Did you take other drugs in the past? , For how long? Maybe this lipoatrophy effect you are noticing now started way before, while you were taking a different regimen?. Also, there are other important factors to consider to determine if you are a candidate or not to some of the drugs that you mentioned. For example, Do you have past resistance to medications? Did you fail a past ARV regimen, or do you have a detectable VL while taking medications previously?; and if so, which ones? Patients with high CD4 count may not be candidates for Viramune.

So, as you can see, your question is not as simple, and the answer is complicated. I will not tell you that your self assessment of your appearance "is in your head" but in reality, those drugs you mentioned appear to be less likely to cause this problem, although there is only limited information with Isentress.



Previous
Atripla
Next
reentlydiagnosed as hiv+

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement